Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 53, NWS La Crosse, WI

July 14, 2010Clark County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 14, 2010, 12:28 PM CDT for Clark County, Wisconsin. It was in force for 62 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2010, 12:28 PM CDT (17:28 UTC)
Expired
Jul 14, 2010, 1:30 PM CDT
In force
62 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.5 in
Wind
70.0 mph

County Clark County, WI

The radar

The La Crosse radar (KARX), 134 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 1:06 PM CDTTSTM WND DMGOwen, WITREES DOWN IN OWEN
Jul 14, 1:14 PM CDTTSTM WND DMGAbbotsford, WITREE DOWN WITH POWER OUTAGE
Jul 14, 1:17 PM CDTTSTM WND DMG5 Nne Loyal, WITREES DOWN. ESTIMATED 60 MPH GUST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 14, 11:43 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2010-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2010-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1516 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

628 
WUUS53 KARX 141728
SVRARX
WIC019-141830-
/O.NEW.KARX.SV.W.0053.100714T1728Z-100714T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1228 PM CDT WED JUL 14 2010

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CLARK COUNTY IN CENTRAL WISCONSIN...

* UNTIL 130 PM CDT

* AT 1224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED SEVERE THUNDERSTORMS MOVING THROUGH THE CHIPPEWA FALLS
  AREA EXTENDING NORTHEAST TOWARDS JUMP RIVER...MOVING EAST AT 45
  MPH. THESE STORMS CAN PRODUCE DESTRUCTIVE WINDS IN EXCESS OF 70
  MPH.  

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  THORP AROUND 1240 PM...
  OWEN AROUND 1250 PM...
  DORCHESTER AROUND 100 PM...
  ABBOTSFORD AROUND 105 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THESE
STORMS...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS...WHICH CAN UPROOT
TREES...DOWN POWER LINES...AND CAUSE DAMAGE TO ROOFS AND WINDOWS.
EVACUATE MOBILE HOMES AS THEY MAY BE OVERTURNED. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM WEDNESDAY EVENING FOR 
WESTERN WISCONSIN.

&&

LAT...LON 4503 9031 4476 9031 4484 9093 4503 9092
TIME...MOT...LOC 1727Z 289DEG 38KT 4508 9086 4499 9097
          4491 9121
WIND...HAIL 70MPH <.50IN

$$

SHEA
5 follow-up statements
065 
WWUS53 KARX 141745
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1245 PM CDT WED JUL 14 2010

WIC019-141830-
/O.CON.KARX.SV.W.0053.000000T0000Z-100714T1830Z/
CLARK WI-
1245 PM CDT WED JUL 14 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN CLARK
COUNTY UNTIL 130 PM CDT...

AT 1242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
AREA OF SEVERE THUNDERSTORMS FROM NEAR CHIPPEWA FALLS TO NEAR 
LUBLIN...MOVING EAST AT 45 MPH. THESE STORMS CAN PRODUCE DESTRUCTIVE 
WINDS IN EXCESS OF 70 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  OWEN AROUND 1255 PM...
  DORCHESTER AND ABBOTSFORD AROUND 105 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THESE
STORMS...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS...WHICH CAN UPROOT
TREES...DOWN POWER LINES...AND CAUSE DAMAGE TO ROOFS AND WINDOWS.
EVACUATE MOBILE HOMES AS THEY MAY BE OVERTURNED. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM WEDNESDAY EVENING FOR 
WESTERN WISCONSIN.

&&

LAT...LON 4503 9031 4476 9031 4484 9093 4503 9092
TIME...MOT...LOC 1744Z 289DEG 38KT 4504 9062 4495 9073
          4487 9097
WIND...HAIL 70MPH <.50IN

$$

SHEA
862 
WWUS53 KARX 141756
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1256 PM CDT WED JUL 14 2010

WIC019-141830-
/O.CON.KARX.SV.W.0053.000000T0000Z-100714T1830Z/
CLARK WI-
1256 PM CDT WED JUL 14 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN CLARK
COUNTY UNTIL 130 PM CDT...

AT 1251 PM...A LINE OF SEVERE THUNDERSTORMS EXTENDS FROM NEAR CADOTT 
TO NEAR THORP AND TOWARDS MEDFORD. THESE STORMS ARE LIKELY PRODUCING 
STRONG TO DAMAGING WINDS FROM THORP OVER TO THE OWEN AND WITHEE AREA.

IF YOU LIVE NEAR LONGWOOD...CURTISS...ABBOTSFORD AND UNITY...PREPARE
FOR VERY STRONG WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE SO TAKE 
SHELTER.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  ABBOTSFORD AND DORCHESTER AROUND 105 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. TAKE SHELTER AND STAY AWAY FROM 
WINDOWS. BE CAREFUL OF FALLING TREES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM WEDNESDAY EVENING FOR 
WESTERN WISCONSIN.

&&

LAT...LON 4503 9031 4476 9031 4484 9093 4503 9092
TIME...MOT...LOC 1754Z 289DEG 38KT 4500 9048 4491 9059
          4487 9108
WIND...HAIL 70MPH <.50IN

$$

SHEA
288 
WWUS53 KARX 141808
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
108 PM CDT WED JUL 14 2010

WIC019-141830-
/O.CON.KARX.SV.W.0053.000000T0000Z-100714T1830Z/
CLARK WI-
108 PM CDT WED JUL 14 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN CLARK
COUNTY UNTIL 130 PM CDT...

THE FIRE DEPARTMENT IN OWEN WISCONSIN REPORTED TREE DAMAGE IN TOWN 
AS THESE STORMS MOVED THROUGH.

THESE SAME STORMS HAVE JUST MOVED THROUGH CURTISS AND ARE IMPACTING 
THE ABBOTSFORD AND COLBY AREAS. STAY INDOORS AND AWAY FROM WINDOWS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THESE
STORMS...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS...WHICH CAN UPROOT
TREES...DOWN POWER LINES...AND CAUSE DAMAGE TO ROOFS AND WINDOWS.
EVACUATE MOBILE HOMES AS THEY MAY BE OVERTURNED. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM WEDNESDAY EVENING FOR 
WESTERN WISCONSIN. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE 
TORNADOES WITH LITTLE OR NO NOTICE.

&&

LAT...LON 4503 9031 4476 9031 4484 9093 4503 9092
TIME...MOT...LOC 1807Z 289DEG 38KT 4497 9027 4488 9038
          4484 9087
WIND...HAIL 70MPH <.50IN

$$

SHEA
886 
WWUS53 KARX 141820
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
120 PM CDT WED JUL 14 2010

WIC019-141830-
/O.CON.KARX.SV.W.0053.000000T0000Z-100714T1830Z/
CLARK WI-
120 PM CDT WED JUL 14 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CLARK COUNTY UNTIL 130 PM CDT...

TRAINED WEATHER SPOTTERS REPORTED WINDS OF 60 MPH WITH TREES BLOWN 
DOWN 5 MILES NORTH NORTHEAST OF LOYAL IN CENTRAL CLARK COUNTY.

THESE STORMS WILL MOVE THROUGH ABBOTSFORD AND COLBY WITH  
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THESE
STORMS...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS...WHICH CAN UPROOT
TREES...DOWN POWER LINES...AND CAUSE DAMAGE TO ROOFS AND WINDOWS.
EVACUATE MOBILE HOMES AS THEY MAY BE OVERTURNED. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM WEDNESDAY EVENING FOR 
WESTERN WISCONSIN. SEVERE THUNDERSTORMS CAN PRODUCE BRIEF TORNADOES 
SO REMAIN ALERT.

&&

LAT...LON 4488 9067 4503 9067 4503 9031 4476 9031
TIME...MOT...LOC 1818Z 289DEG 38KT 4493 9011 4484 9023
          4480 9072
WIND...HAIL 70MPH <.50IN

$$

SHEA
611 
WWUS53 KARX 141829
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
129 PM CDT WED JUL 14 2010

WIC019-141839-
/O.EXP.KARX.SV.W.0053.000000T0000Z-100714T1830Z/
CLARK WI-
129 PM CDT WED JUL 14 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLARK COUNTY WILL
EXPIRE AT 130 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA. SOME HEAVY RAIN MAY LINGER THROUGH 2PM AND ADDITIONAL 
STORMS ARE POSSIBLE LATER IN THE DAY. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM.

LAT...LON 4488 9067 4503 9067 4503 9031 4476 9031
TIME...MOT...LOC 1829Z 289DEG 38KT 4489 8995 4480 9008
          4476 9057

$$

SHEA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:15 AM CDT, 9 hours 13 minutes earlier.

Area forecast discussion, Jul 14, 3:15 AM CDT, 9 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
315 AM CDT WED JUL 14 2010

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT

MAIN FORECAST CONCERN SQUARELY ON SEVERE THREAT THIS AFTERNOON INTO
TONIGHT. ALSO OF CONCERN WILL BE VERY WARM AND HUMID AIRMASS
CREATING HEAT ISSUES.

SURFACE MAP THIS MORNING HAS STRONG SURFACE CYCLOGENESIS OVER WESTERN
SD WITH SURFACE LOW ALREADY AT 996MB. A WARM FRONT EXTENDED FROM THIS
LOW INTO WESTERN IA AND MO. LEADING EDGE OF WAA/ISENTROPIC
LIFT/MOISTURE TRANSPORT CENTERED AROUND 850MB LAYER ACROSS THIS FRONTAL
BOUNDARY PRODUCING SCATTERED-BROKEN DECK OF 4-8KFT CLOUD MAINLY WEST
OF THE MISSISSIPPI AT THIS TIME. RADAR MOSAIC SHOWING AN OCCASIONAL
LIGHT ECHOES MOVING ACROSS SOUTHWEST MN INTO EAST-CENTRAL MN WITH
THIS LIFT/MOISTURE TRANSPORT. MEANWHILE...FURTHER NORTHWEST AT THE
NOSE OF THE STRONGEST MOISTURE TRANSPORT...BIG CONVECTION TAKING
PLACE ACROSS ND WITH A HISTORY OF LARGE HAIL.

14.00Z SUITE OF DETERMINISTIC MODELS AND THE 13.21Z SREF ALL IN GOOD
AGREEMENT THAT THE AREA WILL LIKELY SEE A SEVERE OUTBREAK BY LATER
THIS AFTERNOON...LASTING INTO THE EVENING HOURS. THE NAM DOES
HOWEVER LOCK ONTO SOME MORNING CONVECTION TAKING PLACE ACROSS THE
AREA LATER THIS MORNING ON EASTERN PERIPHERY OF STRONG AXIS OF
925-850MB TRANSPORT AND LIFT AHEAD OF THE WARM FRONT. THIS IS THE
ONLY MODEL DOING THIS. WITH CAP STRENGTHENING TODAY...HAVE DOUBTS
ABOUT THIS DEEPER CONVECTION SO WILL OPT TO MAINTAIN DRY FORECAST
THROUGH THIS MORNING. OTHERWISE...VERY MUGGY AIRMASS HEADED INTO THE
AREA BEHIND THE WARM FRONT PUSHING THROUGH TODAY WITH DEW POINTS
INCREASING INTO THE MID AND UPPER 70S THIS AFTERNOON. THIS...COUPLED
WITH TEMPERATURES CLIMBING INTO THE UPPER 80S TO A FEW LOWER
90S...IS EXPECTED TO PRODUCE HEAT INDICES IN THE 100 TO AS HIGH AS
108 THIS AFTERNOON INTO THE EARLY EVENING. AS SUCH...HAVE OPTED TO
GO WITH A HEAT ADVISORY TODAY FROM NOON THROUGH 7 PM FOR MAJORITY OF
THE FORECAST AREA. THE OTHER SIDE OF THIS VERY WARM AND MUGGY
AIRMASS IS THAT IT WILL SET UP FAVORABLE CONDITIONS FOR SEVERE
THUNDERSTORMS LATE THIS AFTERNOON THROUGH THIS EVENING.
MODERATE-STRONG CAP TO PERSIST THROUGH MUCH OF THE AFTERNOON ACROSS
THE AREA AS EVIDENCED BY 120-180J/KG CIN BY THE NAM AT 21Z.
HOWEVER...ONGOING STRONG-SEVERE THUNDERSTORMS EXPECTED TODAY ACROSS
PORTIONS OF NORTHERN/CENTRAL MN WILL BE EDGING SOUTHEASTWARD TOWARD
THE AREA ON THE EDGE OF THE CAP AND INCREASING MID-LEVEL LAPSE RATES
AS ANOMALOUSLY DEEP MID-LEVEL LOW MAKES ITS WAY ALONG THE
U.S./CANADIAN BORDER. THIS PUSHES ASSOCIATED COLD FRONT AND
ANTICIPATED LINE OF STRONG-SEVERE THUNDERSTORMS INTO OUR AREA BY
LATE THIS AFTERNOON...MAINLY AFTER 21Z AS 0-3 KM MUCAPE INCREASES
INTO THE 3000-5000J/KG RANGE ALONG WITH 45-55KT BULK SHEAR. THERE IS
STILL SOME QUESTION AS TO THE MAIN SEVERE MODE. THE NAM IS
INDICATING THAT A SURFACE LOW AND WARM FRONT IN THE VICINITY COULD
PRODUCE STRONG HELICITY/DISCRETE SUPERCELL AND TORNADO POTENTIAL
ALONG AND NORTH OF I-94...EVENTUALLY MELDING INTO LINEAR SYSTEM
GOING INTO THE EVENING AS THE COLD FRONT /STEEPENING MID-LEVEL LAPSE
RATES PUSHES FURTHER SOUTHEAST INTO THE AREA. THE GFS AND ECMWF
APPEAR TO PUSH THE WARM FRONT FURTHER NORTH AND WOULD PRODUCE A
MAINLY LINEAR COMPLEX OF STORMS WITH DAMAGING WINDS AND LARGE HAIL
BEING THE MAIN THREAT ALONG TH COLD FRONT WITH ISOLATED TORNADOES
POSSIBLE. EITHER WAY...LOOKS LIKE QUITE A NASTY SEVERE THREAT
SETTING UP FOR THE AREA LATER THIS AFTERNOON INTO THIS EVENING.
ALSO...ADDING TO THE SEVERE THREAT WILL BE POTENTIAL FOR WATER
ISSUES WITH VERY HIGH PRECIPITABLE WATER VALUES AROUND 2.5 INCHES.
HAVE INCLUDED A HYDROLOGY SECTION BELOW TO DISCUSS THIS IMPACT
FURTHER.

THE COLD FRONT AND BULK OF STRONG-SEVERE THUNDERSTORM ACTIVITY
APPEARS TO PUSH SOUTHEAST OF THE AREA AFTER MIDNIGHT BUT WANING
THUNDERSTORM ACTIVITY LINGERING ACROSS SOUTHEAST PORTIONS OF THE
FORECAST AREA THROUGH EARLY MORNING HOURS.

RELATIVELY QUIET CONDITIONS THEN EXPECTED THURSDAY THROUGH FRIDAY AS
HIGH PRESSURE BUILDS IN FROM THE PLAINS.

.LONG TERM...SATURDAY THROUGH TUESDAY

THE NEXT CHANCE OF SHOWERS/THUNDERSTORMS LOOKS TO BE FROM SATURDAY
NIGHT INTO EARLY SUNDAY AS 14.00Z GFS/ECMWF SHOW ANOTHER VIGOROUS
MID-LEVEL SHORTWAVE TROUGH MOVING ACROSS SOUTHERN CANADA/UPPER
MIDWEST. A WARM FRONT PUSHING NORTHEAST OUT OF THE PLAINS WILL GIVE
THE AREA ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. CURRENTLY
CARRYING CHANCES ACROSS NORTHEAST IA...BUT MAY HAVE TO BE EXTENDED
NORTHWARD INTO SOUTHEAST MN DEPENDING ON MCS TRACK.

&&

.AVIATION...TODAY AND TONIGHT

MULTIPLE THUNDERSTORM CONCERNS EXIST...INCLUDING SEVERE WEATHER.
FIRST FOR THIS MORNING...A WARM AND MOIST AIRMASS MOVING NORTHEAST
FROM WESTERN IA COULD TRIGGER A FEW SHOWERS AND THUNDERSTORMS FROM A
4000-6000 FT CEILING DECK AT BOTH TAF SITES. 06Z TAF ISSUANCE
INCLUDED A CB MENTION AT KRST BETWEEN 09-14Z GIVEN A LITTLE HIGHER
CONFIDENCE OF PRECIPITATION OCCURRING THERE VERSUS KLSE. BOTH TAF
SITES COULD SEE SOME MVFR TO VFR BR FROM THE MOISTURE MOVING IN TOO.
MUCH OF THE REST OF THE DAY SHOULD FEATURE SCT TO POSSIBLY BKN MVFR
TO VFR BASED CUMULUS CLOUDS...WITH A VERY HUMID AIRMASS IN PLACE.
LOOK FOR GUSTY SOUTH WINDS AS WELL. LATE IN THE AFTERNOON THROUGH
THE EVENING...A COLD FRONT IS FORECAST TO CROSS THE TAF SITES.
THUNDERSTORMS ARE EXPECTED TO INITIATE ON THIS FRONT...LIKELY
BECOMING SEVERE QUICKLY. KRST WOULD LIKELY BE AFFECTED SOMETIME
BETWEEN 20-24Z WITH KLSE BETWEEN 22-02Z. FUTURE TAF FORECASTS WILL
BE ABLE TO PIN DOWN TIMING MORE...IN ADDITION TO WHAT SEVERE WEATHER
HAZARDS COULD POSSIBLY IMPACT THE SITES. GRADUAL CLEARING SHOULD
FOLLOW BEHIND THE STORMS AND FRONT FOR THE REST OF THE NIGHT. NOT
CONCERNED ABOUT FOG DEVELOPMENT LATE TONIGHT FROM THE EXPECTED RAIN
DUE TO DRY AIR MOVING IN AND WEST WINDS STAYING UP.

&&

.HYDROLOGY...

VERY MOIST AIRMASS WILL BE IN PLACE AS THE COLD FRONT TRAVERSES THE
REGION. STORMS THAT FORM AHEAD OF THE FRONT LOOK TO BE
SLOW-MOVING... WITH THE STORM MOTION TO THE NORTHEAST...BUT
DEVELOPMENT TO THE SOUTH AND SOUTHWEST INTO THE BETTER CAPE AND
MOISTURE FEED. MOISTURE POOLING ALONG THE BOUNDARY...WITH MODEL
PRECIPITABLE WATER OVER 2 INCHES...AND AROUND 200 PERCENT OF
NORMAL. THAT BEING SAID...WHILE INDIVIDUAL STORMS MAY PRODUCE
LOCALLY HEAVY RAINFALL...THINKING IS THE OVERALL FRONTAL MOVEMENT
WILL KEEP THE STORMS PROGRESSIVE...THEREBY LIMITING THE EXTENT OF
ANY TRAINING OR REPEATED CELLS OVER THE SAME AREA. MOST MODEL
DEPICTIONS SUPPORT THIS WITH THE COLD POOL HELPING PUSH STORMS
ALONG. THUS DO NOT ANTICIPATE THE NEED FOR ANY WATCH OR OUTLOOK AT
THIS TIME.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
     WIZ032-WIZ033-WIZ034-WIZ041-WIZ042-WIZ053-WIZ054-WIZ055-
     WIZ061.

MN...HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
     MNZ079-MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.

IA...HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
     IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.

&&

SHORT/LONG TERM...DAS
AVIATION...AJ
HYDROLOGY...MW
Hazardous weather outlook, Jul 14, 12:18 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1218 PM CDT WED JUL 14 2010

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-041-042-
053>055-061-151200-
ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-
FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-LA CROSSE-MITCHELL-MONROE-MOWER-
OLMSTED-RICHLAND-TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA-
1218 PM CDT WED JUL 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A VERY WARM AND HUMID AIRMASS WILL BE IN PLACE ACROSS THE AREA THIS
AFTERNOON. THE COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN
DANGEROUS HEAT INDEX VALUES OF 100 TO 110 THIS AFTERNOON. A HEAT
ADVISORY IS IN EFFECT.

THUNDERSTORMS ARE DEVELOPING MAINLY ALONG AND NORTH OF I-90 IN
MINNESOTA AND WISCONSIN. THIS ACTIVITY IS EXPECTED TO INCREASE
THROUGH THE AFTERNOON AND EVENING AS INSTABILITY INCREASES.
THUS...A TORNADO WATCH IS IN EFFECT THROUGH 7 PM FOR THE ENTIRE
AREA. CONDITIONS LOOK FAVORABLE FOR THE SEVERE THUNDERSTORMS TO
PRODUCE ISOLATED TORNADOES...ALONG WITH STRAIGHT-LINE DAMAGING WINDS
AND LARGE HAIL. LOCALLY HEAVY RAINFALL IS ALSO A POSSIBILITY.

THE AREA OF THUNDERSTORMS WILL SLOWLY SHIFT SOUTHEAST THROUGH THE
AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW THUNDERSTORMS MAY LINGER INTO EARLY THURSDAY OVER PARTS OF
SOUTHWEST WISCONSIN AND NORTHEAST IOWA AS THE FRONT DEPARTS THE
REGION. NO SEVERE STORMS ARE ANTICIPATED. THERE IS A CHANCE FOR A
FEW THUNDERSTORMS SATURDAY NIGHT AND SUNDAY...AND AGAIN NEXT TUESDAY.
AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND EVENING. EMERGENCY
MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD MAKE PREPARATIONS.

.EMERGENCY MANAGEMENT COORDINATION...

A CONFERENCE CALL AND WEBINAR HAS BEEN SCHEDULED FOR 11 AM.

WIZ017-029-043-044-151200-
ADAMS-CLARK-JUNEAU-TAYLOR-
1218 PM CDT WED JUL 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTH CENTRAL INTO
CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A THUNDERSTORM COMPLEX WILL AFFECT THE AREA FOR THE AFTERNOON
BRINGING THE THREAT OF SEVERE THUNDERSTORMS...WHICH COULD PRODUCE
ISOLATED TORNADOES...ALONG WITH STRAIGHT-LINE DAMAGING WINDS AND
LARGE HAIL. A TORNADO WATCH IS IN EFFECT UNTIL 7 PM. LOCALLY HEAVY
RAINFALL IS ALSO A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW THUNDERSTORMS MAY LINGER INTO EARLY THURSDAY OVER PARTS OF
SOUTHWEST WISCONSIN AND NORTHEAST IOWA AS THE FRONT DEPARTS THE
REGION. NO SEVERE STORMS ARE ANTICIPATED. THERE IS A CHANCE FOR A
FEW THUNDERSTORMS SATURDAY NIGHT AND SUNDAY...AND AGAIN NEXT TUESDAY.
AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD OCCUR AT ANY TIME THROUGH THE EARLY
EVENING. EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD
MAKE PREPARATIONS.

.EMERGENCY MANAGEMENT COORDINATION...

A CONFERENCE CALL AND WEBINAR HAS BEEN SCHEDULED FOR 11 AM.

MW

In the hours before

Special weather statement, Jul 14, 10:31 AM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1031 AM CDT WED JUL 14 2010

IAZ008-141630-
MITCHELL-
1031 AM CDT WED JUL 14 2010

...STRONG THUNDERSTORM IN MITCHELL COUNTY...

AT 1029 AM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
OSAGE...MOVING EAST AT 40 MPH.

WIND GUSTS OF 40 TO 50 MPH...HAIL TO NICKELS IN SIZE...AND HEAVY
RAIN MAY ACCOMPANY THIS STRONG THUNDERSTORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
PIONEER STATE PARK...NEW HAVEN...COUNTY ROADS T 54 AND A 31...COUNTY
ROADS 17 AND T 72 AND MCINTIRE.

LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM.
MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN.

BAUMGARDT
Special weather statement, Jul 14, 11:43 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1143 AM CDT WED JUL 14 2010

WIZ017-029-141745-
CLARK-TAYLOR-
1143 AM CDT WED JUL 14 2010

...STRONG TO SEVERE THUNDERSTORMS APPROACHING CLARK AND TAYLOR
COUNTIES...

THUNDERSTORMS WITH FREQUENT LIGHTNING...HEAVY RAIN AND STRONG WINDS
HAVE MOVING THROUGH NORTHWEST WISCONSIN AND APPROACHING TAYLOR
COUNTY AS OF 1130 AM.

WIND GUSTS UP TO 55 MPH...TORRENTIAL DOWNPOURS AND FREQUENT DANGEROUS
LIGHTNING MAY ACCOMPANY THIS THUNDERSTORM. SEVERE WEATHER HAS BEEN
REPORTED WITH THIS STORM. WARNINGS MAY BE NEEDED AS THIS STORM GETS
CLOSER

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A
WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 3:07 AM CDTHeat AdvisoryARXBuffalo, Crawford, Grant, Jackson, La Crosse, Monroe and 3 more16 hr
Jul 14, 11:58 AM CDTSevere Thunderstorm WarningARXTaylor92 min
Jul 14, 3:34 PM CDTFlash Flood WarningARXTaylor3 hr
Jul 14, 3:41 PM CDTSevere Thunderstorm WarningARXBuffalo49 min
Jul 14, 4:06 PM CDTSevere Thunderstorm WarningARXClark, Jackson, Taylor54 min
Jul 14, 4:16 PM CDTSevere Thunderstorm WarningARXTrempealeau44 min
Jul 14, 4:20 PM CDTTornado WarningARXClark, Jackson25 min
Jul 14, 4:43 PM CDTTornado WarningARXClark, Jackson37 min
Jul 14, 4:52 PM CDTSevere Thunderstorm WarningARXMonroe38 min
Jul 14, 5:01 PM CDTSevere Thunderstorm WarningARXClark, Jackson25 min
Jul 14, 5:12 PM CDTTornado WarningARXMonroe33 min
Jul 14, 5:42 PM CDTSevere Thunderstorm WarningARXAdams, Juneau, Monroe33 min
Jul 14, 6:06 PM CDTSevere Thunderstorm WarningARXJackson, Trempealeau13 min
Jul 14, 6:20 PM CDTAreal Flood AdvisoryARXAdams, Jackson, Juneau, Monroe2 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.